Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Follow-up to VL drop then rise of Oct. 11
Oct 16, 2003

As a followup to my question of Oct 11th and your answer. I take Sustiva along with the Trizivir, and the lowest that my VL has been is in the 800's. It has now climbed to a little over 1000, the CD4 count continues to rise slowly. Should I be concerned about this rise, or will my Dr. just change medication again? I started treatment with Combivir, he change to Trizivir when the VL did not drop as fast as he expected. What if I am resistant to one of the medication in the Trizivir? Are there other drugs that do not contain these medications on the market to switch to, or should I expect the worst?

Response from Dr. Holodniy

Given that 4 drug regimen, if the lowest you got was 800 and not undetectable and you are hovering at 1000, then resistance to one or more of these drugs is a very real possibility. You need a resistance test to determine which of the drugs is no longer active and which drugs you can still maintain, along with some new meds.



Previous
Elusive viral load-part three
Next
increase in vl

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement